MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R2.0, TI, RIGHT GAMMA3® Ø11X320MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R2.0, TI, RIGHT GAMMA3® Ø11X320MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3325-0320S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Date of Event 11/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The customer reported a broken gamma nail which required a revision surgery on (b)(6) 2021.11/25/2021 - additional information received: the patient presented on (b)(6) 2021 with pain.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received nail is completely broken in the webs of the proximal lag screw hole.Significant drill marks were found at the lateral entrance of the hole along the anterior side; they progress through the bore towards medial.The drill marks were generated by a deviated lag screw step drill which most likely had created the starting point of the fracture (notching effect) somewhere at the medial part.Another thing to note apart from the drill marks was the sign of excessive loading.Bearing points of lag screw at the lateral edge of the proximal part showed slight deformation, indicating towards high compressive load.The fracture pattern resembles a fatigue fracture, evident by appearance of lines of rest.The breakage initiated in a fatigue manner from the anterior side but broke in a much quicker manner from the other side due to high tension.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The instructions for use instructs user that: ¿avoid surface damage of implants.Discard all damaged or mishandled implants.Contouring or bending of an implant should be avoided where possible, because it may reduce its fatigue strength and can cause failure under load.If contouring is necessary, allowed by design or prescribed by stryker, the physician should avoid sharp bending, reverse bending or bending the device at a screw hole.Such action must be performed with stryker instruments and in accordance with the specified procedures (see operative technique manual).¿ based on investigation, the root cause was attributed to a user related issue.Appearance of mis-drilling marks indicates that the nail was damaged intra-operatively which may have led to weakening of the nail initially which over the period of time under fatigue stress led to nail breakage.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
LONG NAIL KIT R2.0, TI, RIGHT GAMMA3® Ø11X320MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
sharon rivas
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12984954
Report Number0009610622-2021-00818
Device Sequence Number5302308
Product Code HSB
UDI-Device Identifier07613153312734
UDI-Public07613153312734
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2024
Device Model Number3325-0320S
Device Catalogue Number32250320S
Device Lot NumberK0A2C1E
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer03/25/2022
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale